My wife was diagnosed with ms in 2010 and immediately went on daily injections of Copaxone. Daily injections changed to 3 times a week I think a couple of years ago. There has been no progression on her MRIs after all these years. She does have flare ups now and then if she takes a hot bath or is in a hot tub for too long, and tightness in her legs in the mornings as she’s always had since the onset. But for the most part, thankfully, things haven’t progressed. Most people have no idea she has MS.
Here’s the issue: she started having severe reactions to the Copaxone: immediate flu-like symptoms, intense back pain, incredible trouble breathing — and so her doctor recommended she switch to Tysabri.
Tysabri scares the hell of her. It seems like such a gamble. Odds are in her favor but a life-threatening gamble nonetheless.
So my long-winded question is this: if she hasn’t had any progression in close to a decade, is it safe to stop medication completely?
I’ve read studies that suggest approx 59% of those under 60 who stop medication have further progression. That’s not good. But on the bright side, that’d imply roughly 40% don’t.
Isn’t that gamble a better one than risking potentially fatal side effects with new meds?
Anyone have experience with this?
Thank you in advance.
Browse categories and add by clicking on them
You can remove current categories below by clicking the ‘x’.